Alert archive / Maine / Beach Hazards Statements in 2022
Beach Hazards Statement 12, NWS Caribou, ME
NWS Caribou, ME issued this beach hazards statement at Jul 14, 2022, 3:04 PM EDT for Hancock County, Washington County, Maine. It took effect at Jul 15, 2022, 8:00 AM EDT. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Jul 14, 2022, 3:04 PM EDT (19:04 UTC)
- In effect from
- Jul 15, 2022, 8:00 AM EDT
- Expired
- Jul 15, 2022, 8:00 PM EDT
- In force
- 12 hr
- Issued by
- NWS Caribou, ME
Counties Hancock County, ME, Washington County, ME
The radar
The Caribou radar (KCBW), 142 km from the middle of the area, began a volume at 19:07 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Gray, ME (KGYX), launched 12:00Z, 7.1 hours before the alert went out and 205 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1357 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- 69 m²/s²
- 0-3 km storm-relative helicity
- 126 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
137 WHUS41 KCAR 141904 CFWCAR Coastal Hazard Message National Weather Service Caribou ME 304 PM EDT Thu Jul 14 2022 MEZ029-030-150830- /O.NEW.KCAR.BH.S.0012.220715T1200Z-220716T0000Z/ Coastal Hancock-Coastal Washington- 304 PM EDT Thu Jul 14 2022 ...BEACH HAZARDS STATEMENT IN EFFECT FROM FRIDAY MORNING THROUGH FRIDAY EVENING... * WHAT...The warm air temperatures in the upper 70s to near 80F may cause people to underestimate the dangers of the cold water temperatures which are currently only in the low to mid 50s. * WHERE...Coastal Hancock and Coastal Washington Counties. * WHEN...From Friday morning through Friday evening. * IMPACTS...Anyone on boats or paddlecraft should use caution and be prepared for immersion. Dress for water temperatures and know how to perform rescues. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Beach Hazards Statement is issued on days when a significant number of boats and paddlecraft are expected to be out on the water and when warm air temperatures may cause people to underestimate the danger of the cold water. Paddle smart from the start. Always wear your life jacket. Be aware of wind conditions, tides, and localized currents. && $$ Sinko
5 follow-up statements
814 WHUS41 KCAR 142214 CFWCAR Coastal Hazard Message National Weather Service Caribou ME 614 PM EDT Thu Jul 14 2022 MEZ029-030-160000- /O.CON.KCAR.BH.S.0012.220715T1200Z-220716T0000Z/ Coastal Hancock-Coastal Washington- 614 PM EDT Thu Jul 14 2022 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT FROM FRIDAY MORNING THROUGH FRIDAY EVENING... * WHAT...The warm air temperatures near 80 degrees may cause people to underestimate the dangers of the cold water temperatures which are currently only in the low to mid 50s. * WHERE...Coastal Hancock and Coastal Washington Counties. * WHEN...From Friday morning through Friday evening. * IMPACTS...Anyone on boats or paddlecraft should use caution and be prepared for immersion. Dress for water temperatures and know how to perform rescues. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Beach Hazards Statement is issued on days when a significant number of boats and paddlecraft are expected to be out on the water and when warm air temperatures may cause people to underestimate the danger of the cold water. Paddle smart from the start. Always wear your life jacket. Be aware of wind conditions, tides, and localized currents. && $$
299 WHUS41 KCAR 150711 CFWCAR Coastal Hazard Message National Weather Service Caribou ME 311 AM EDT Fri Jul 15 2022 MEZ029-030-160000- /O.CON.KCAR.BH.S.0012.220715T1200Z-220716T0000Z/ Coastal Hancock-Coastal Washington- 311 AM EDT Fri Jul 15 2022 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT FROM 8 AM EDT THIS MORNING THROUGH THIS EVENING... * WHAT...The warm air temperatures near 80 degrees may cause people to underestimate the dangers of the cold water temperatures which are currently only in the low to mid 50s. * WHERE...Coastal Hancock and Coastal Washington Counties. * WHEN...Through this evening. * IMPACTS...Anyone on boats or paddlecraft should use caution and be prepared for immersion. Dress for water temperatures and know how to perform rescues. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Beach Hazards Statement is issued on days when a significant number of boats and paddlecraft are expected to be out on the water and when warm air temperatures may cause people to underestimate the danger of the cold water. Paddle smart from the start. Always wear your life jacket. Be aware of wind conditions, tides, and localized currents. && $$
241 WHUS41 KCAR 151252 CFWCAR Coastal Hazard Message National Weather Service Caribou ME 852 AM EDT Fri Jul 15 2022 MEZ029-030-160000- /O.CON.KCAR.BH.S.0012.000000T0000Z-220716T0000Z/ Coastal Hancock-Coastal Washington- 852 AM EDT Fri Jul 15 2022 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING... * WHAT...The warm air temperatures near 80 degrees may cause people to underestimate the dangers of the cold water temperatures which are currently only in the low to mid 50s. * WHERE...Coastal Hancock and Coastal Washington Counties. * WHEN...Through this evening. * IMPACTS...Anyone on boats or paddlecraft should use caution and be prepared for immersion. Dress for water temperatures and know how to perform rescues. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Beach Hazards Statement is issued on days when a significant number of boats and paddlecraft are expected to be out on the water and when warm air temperatures may cause people to underestimate the danger of the cold water. Paddle smart from the start. Always wear your life jacket. Be aware of wind conditions, tides, and localized currents. && $$ Sinko
598 WHUS41 KCAR 151845 CFWCAR Coastal Hazard Message National Weather Service Caribou ME 245 PM EDT Fri Jul 15 2022 MEZ029-030-160000- /O.CON.KCAR.BH.S.0012.000000T0000Z-220716T0000Z/ Coastal Hancock-Coastal Washington- 245 PM EDT Fri Jul 15 2022 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING... * WHAT...The warm air temperatures near 80 degrees may cause people to underestimate the dangers of the cold water temperatures which are currently only in the low to mid 50s. * WHERE...Coastal Hancock and Coastal Washington Counties. * WHEN...Through this evening. * IMPACTS...Anyone on boats or paddlecraft should use caution and be prepared for immersion. Dress for water temperatures and know how to perform rescues. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Beach Hazards Statement is issued on days when a significant number of boats and paddlecraft are expected to be out on the water and when warm air temperatures may cause people to underestimate the danger of the cold water. Paddle smart from the start. Always wear your life jacket. Be aware of wind conditions, tides, and localized currents. && $$ Sinko
038 WHUS41 KCAR 160004 CFWCAR Coastal Hazard Message National Weather Service Caribou ME 804 PM EDT Fri Jul 15 2022 MEZ029-030-160115- /O.EXP.KCAR.BH.S.0012.000000T0000Z-220716T0000Z/ Coastal Hancock-Coastal Washington- 804 PM EDT Fri Jul 15 2022 ...BEACH HAZARDS STATEMENT HAS EXPIRED... The beach hazard statement has expired for this evening. $$
What forecasters said that day
The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Caribou, ME wrote its last area forecast discussion before this beach hazards statement went out at Jul 14, 1:02 PM EDT, 2 hours 2 minutes earlier.
Area forecast discussion, Jul 14, 1:02 PM EDT, 2 hours 2 minutes before
Area Forecast Discussion National Weather Service Caribou ME 102 PM EDT Thu Jul 14 2022 .SYNOPSIS... An upper level disturbance will approach the region today and then move east tonight. High pressure will build toward the region Friday and Saturday. On Sunday, a front will approach from the northwest, then stall across the area on Monday. && .NEAR TERM /THROUGH TONIGHT/... 1:02PM Update...Have made some significant adjustments for this update in terms of temperatures and convection. Temperatures across the Greater Bangor area and interior Downeast away from the shore has rapidly warmed into the low 80s above guidance. Convective temperatures around 77-80F have been met and we are seeing convection to begin on CBW & satellite data. Latest LAPS & RAP analysis shows CAPE exceeding 1000j/kg approaching 1500j/kg. Deep layer shearing has increased 30-40kts in these locations along with DCAPE values climbing above 500. Low level lapse rates increasing to 8-8.5C/km with mid level lapse rates getting to around 6C/km as the shortwave approaches. Given these increases with the sharp shortwave opted to add enhanced wording for thunderstorms this afternoon. Have added Gusty Winds and Small Hail, SPC has in fact added a Marginal Risk in portions of the area with the 1630z update. Also, added heavy rainfall into the grids with PWATs increasing to between 1.2-1.4 inches and that nears the 90th percentile in some locations. Not expecting hydro concerns at this point but something to watch if storms train over same locations. Other than adjustments for temps/dews and convection no other changes... Previous Discussion... A West to Southwest flow aloft will remain in place today in advance of an approaching upper level trof. Moisture will increase in advance of the trof this afternoon with showers and thunderstorms developing. Uncertainty still exists with regard to how much instabilty will be present this afternoon and the chances for any stronger convection in advance of the approaching trof. Hi res guidance still indicating higher Cape values across interior Downeast and toward the Bangor region. Precipitable water values do increase to 1.0" to 1.5" later today into this evening, so locally heavy downpours will also be possible. Highs this afternoon will be a bit cooler, generally today in the low to mid 70s. As the upper level disturbance moves east of the region this evening, expect any lingering showers and thunderstorms to diminish overnight. Patchy fog will also be possible tonight. Lows will range from the mid to upper 50s. && .SHORT TERM /FRIDAY THROUGH SATURDAY/... The short term pd wl feature dry weather with temps moderating throughout the period. By 12z Fri sfc hipres wl be located over the Great Lakes with ridge axis extending into the northeast. FA will still be under the influence of H5 trof drg the morning before shifting east into Canada in the aftn. This may bring some clouds and perhaps an isold shower to far ern areas drg the morning but skies will clear in the aftn with high building in. H5 ridge wl build in Fri night before another weak wv approaches from Quebec Sat morning. Cannot rule out light showers over the St. John Vly but most likely scenario wl be a gradual increase in cld cvr during the day. Sfc high wl be building offshore during the day with an increasingly warm and humid airmass moving in to finish out the short term. Sfc front wl approach the international border late Sat night with mins settling out near normal as H5 temps climb above +10C acrs the entire region by 12z Sunday. && .LONG TERM /SATURDAY NIGHT THROUGH WEDNESDAY/... Warm and humid airmass wl continue to impact the region thru the end of the long term. Longwave pattern wl feature Bermuda High and H5 high pressure center over the Four-Corners region in place through the middle of the week. Northeast U.S. wl alternate between weak waves and brief H5 ridging during this time with no clear cut forcing to favor more than low chance pops through the middle of the week. Diurnally-driven convection will lead to chc thunder in the afternoon with showers during the nighttime hrs. 00z models begin to diverge with upr lvl pattern by 00z Tue over the region as EC digs in deeper trof as opposed to GFS which is slightly more zonal. This is likely because the EC builds stronger four-corners ridge allowing pattern to become more amplified. For the time being wl continue with general idea of chc pops, with thunder in the afternoon, before honing in on more of a timeframe for widespread rain. Cannot rule out some locations pushing 90 degrees by Wednesday with dwpts approaching 70 degrees. However, this will likely be an extreme scenario but cannot be ruled out. Probability of high heat indices will increase toward the middle of next week. && .AVIATION /18Z THURSDAY THROUGH TUESDAY/... NEAR TERM: 18z TAFs will feature increased thunderstorm potential. Airport Weather Warnings may be likely for BGR given the rapid growth around the airport with lightning activity increasing. VFR can be expected through this afternoon. Showers and isolated to scattered thunderstorms are expected this afternoon. Highest confidence in thunder affecting the terminals is toward the Bangor vicinity. VFR conditions early this evening, then MFVR or lower conditions expected overnight in lowering ceilings and patchy fog. E to SE wind 5 to 10 kt today and then light and variable wind tonight, becoming N late. SHORT TERM: Fri-Sun...Mainly VFR. May see brief MVFR over northern terminals Sun afternoon in -shra/tsra. NW 5-10kts Fri becoming WSW Sat morning gusting to 15-20kts Sat and Sun afternoon. Mon...MVFR/IFR in afternoon showers/storms. W 5-15kts. && .MARINE... NEAR TERM: Winds/seas will remain below SCA levels through tonight. Patchy fog will reduce visibility to 1 to 3 NM tonight in patchy fog. SHORT TERM: Winds and seas below SCA levels through the period. && .CAR WATCHES/WARNINGS/ADVISORIES... ME...None. MARINE...None. && Near Term...TWD/Sinko Short Term...Buster Long Term...Buster Aviation...TWD/Sinko/Buster Marine...TWD/Sinko/Buster
Hazardous weather outlook, Jul 14, 12:41 PM EDT, 2 hours 23 minutes before
Hazardous Weather Outlook National Weather Service Caribou ME 1241 PM EDT Thu Jul 14 2022 MEZ002-005-006-011-015>017-029>032-151645- Northeast Aroostook-Northern Penobscot-Southeast Aroostook- Central Penobscot-Southern Penobscot-Interior Hancock- Central Washington-Coastal Hancock-Coastal Washington- Southern Piscataquis-Northern Washington- 1241 PM EDT Thu Jul 14 2022 This Hazardous Weather Outlook is for Central Highlands Maine, Coastal DownEast Maine, Far Eastern Maine, Far Northern Maine, Interior DownEast Maine and Penobscot Valley Maine. .DAY ONE...This afternoon and tonight. Showers and thunderstorms develop this afternoon. Storms may become strong with gusty winds, small hail and heavy rainfall. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Hazardous weather is not expected at this time. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures. ANZ050>052-151645- Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM- Coastal Waters from Schoodic Point, ME to Stonington, ME out 25 NM- Intra Coastal Waters from Schoodic Point, ME to Stonington, ME- 1241 PM EDT Thu Jul 14 2022 This Hazardous Weather Outlook is for Atlantic Coastal Waters. .DAY ONE...This afternoon and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures.
In the hours before
Special weather statement, Jul 14, 1:37 PM EDT, 1 hour 27 minutes before
Special Weather Statement
National Weather Service Caribou ME
137 PM EDT Thu Jul 14 2022
MEZ016-017-141815-
Interior Hancock ME-Central Washington ME-
137 PM EDT Thu Jul 14 2022
...A strong thunderstorm will impact portions of far west central
Washington and far northern Hancock Counties through 215 PM EDT...
At 137 PM EDT, Doppler radar was tracking a strong thunderstorm 9
miles east of Grand Falls, or 25 miles southeast of Lincoln, moving
northeast at 10 mph.
HAZARD...Winds in excess of 40 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Nicatous Lake.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4500 6813 4507 6832 4510 6830 4510 6827
4513 6828 4523 6821 4526 6802 4517 6783
TIME...MOT...LOC 1737Z 215DEG 9KT 4508 6816
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH
MStrauserSpecial weather statement, Jul 14, 2:40 PM EDT, 24 minutes before
Special Weather Statement
National Weather Service Caribou ME
240 PM EDT Thu Jul 14 2022
MEZ015-016-141930-
Interior Hancock ME-Southern Penobscot ME-
240 PM EDT Thu Jul 14 2022
...A strong thunderstorm will impact portions of northern Hancock
and far south central Penobscot Counties through 330 PM EDT...
At 239 PM EDT, Doppler radar was tracking a strong thunderstorm 10
miles east of Indian Island, or 14 miles east of Old Town, moving
northeast at 25 mph.
HAZARD...Winds in excess of 40 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Grand Falls, Milford, Bradley, Clifton, Amherst, Aurora, Great Pond,
Greenfield and Nicatous Lake.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4494 6811 4491 6810 4484 6849 4499 6856
4520 6809 4496 6798
TIME...MOT...LOC 1839Z 239DEG 20KT 4495 6843
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH
MStrauserThe office that day
Everything else NWS Caribou, ME issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 14, 1:37 PM EDT | Special Weather Statement | CAR | Washington | 38 min |
| Jul 14, 2:09 PM EDT | Severe Thunderstorm Warning | CAR | Hancock, Washington | 66 min |
| Jul 14, 2:30 PM EDT | Severe Thunderstorm Warning | CAR | Washington | 45 min |
| Jul 14, 2:40 PM EDT | Special Weather Statement | CAR | Hancock | 50 min |
| Jul 14, 3:17 PM EDT | Special Weather Statement | CAR | Washington | 58 min |
| Jul 14, 4:04 PM EDT | Special Weather Statement | CAR | Penobscot | 26 min |
| Jul 14, 4:59 PM EDT | Special Weather Statement | CAR | Waldo | 46 min |
| Jul 14, 5:05 PM EDT | Special Weather Statement | CAR | 25 min |
Nearby
Beach Hazards Statements in Maine, 2022Every beach hazards statement in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.